Alert archive / California / Wind Advisories in 2022
Wind Advisory 7, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Apr 11, 2022, 5:25 PM PDT for 11 counties in California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2022, 5:25 PM PDT (00:25 UTC)
- Expired
- Apr 11, 2022, 9:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- -152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586 WWUS76 KMTR 120025 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 525 PM PDT Mon Apr 11 2022 CAZ006-505-506-508>510-512-513-516>518-528>530-120400- /O.NEW.KMTR.WI.Y.0007.220412T0025Z-220412T0400Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-San Francisco Bay Shoreline- San Fransisco Peninsula Coast-East Bay Interior Valleys- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Monument- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Scotts Valley, Boulder Creek, Day Valley, San Jose, Greenfield, King City, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 525 PM PDT Mon Apr 11 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in San Francisco has issued a Wind Advisory, which is in effect until 9 PM PDT this evening. * LOCATION...Widespread strong and gusty winds across the greater San Francisco and Monterey Bay Regions, with strongest winds near the waters and through the gaps. * TIMING...Through 9 pm this evening. * WINDS...West to Northwest 20 to 35 mph with local gusts to 50 mph. * IMPACTS...Gusty winds can result in hazardous driving conditions, as well as blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
025 WWUS76 KMTR 120358 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 858 PM PDT Mon Apr 11 2022 CAZ006-505-506-508>510-512-513-516>518-528>530-120500- /O.EXP.KMTR.WI.Y.0007.000000T0000Z-220412T0400Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-San Francisco Bay Shoreline- San Fransisco Peninsula Coast-East Bay Interior Valleys- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Monument- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Scotts Valley, Boulder Creek, Day Valley, San Jose, Greenfield, King City, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 858 PM PDT Mon Apr 11 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Wind gusts have fallen below advisory criteria area-wide and will continue to diminish tonight. Winds will remain gusty over the next few hours, so caution is still advised if you are outdoors, due to falling tree branches or blowing debris. $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 2:47 PM PDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 11, 2:47 PM PDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
247 PM PDT Mon Apr 11 2022
.SYNOPSIS...Breezy and gusty onshore winds will persist through
this evening before diminishing overnight in wake of a frontal
passage. Temperatures will also turn colder overnight and remain
below seasonal averages through midweek. Unsettled weather will
then continue through late week with the potential for additional
rainfall as early as late Wednesday.
&&
.DISCUSSION...as of 02:44 PM PDT Monday...Clearing sky conditions
and breezy northwest winds are developing in wake of an exiting
frontal boundary that brought widespread rainfall to the region.
Rainfall amounts range from a trace (in the rain shadowed valleys)
to around 0.10" in most urban areas. Meanwhile, southwest facing
locations along the coast/coastal ranges picked up between 0.25"
to 0.50" with isolated amounts up to around 1.00" along the Marin
Peninsula just south of Mount Tamalpais. As of 2 PM PDT, the front
is about to clear the Monterey and San Benito counties with
rainfall over the region coming to an end. As mentioned above,
breezy and gusty winds prevail just about across the entire region
with gusts of 40 to 50 mph reported along the coast and in the
coastal ridges/peaks. These winds are forecast to remain gusty
through the afternoon before diminishing slightly this evening and
moreso overnight.
As winds diminish overnight, clear sky conditions and cold air
advection aloft will allow for temperatures to drop into the 30s and
40s region-wide. This may result in patchy frost across the
sheltered valley locations by early Tuesday morning. Meanwhile,
daytime temperatures will struggle to warm out of the 50s on Tuesday
and lower 60s on Wednesday. Dry weather is also likely to prevail
tonight through at least midday Wednesday.
Additional rainfall will then be possible as early as Wednesday
night across northern California and as far south as the North Bay
ahead of another frontal system. As the weakening boundary drops
southward, light rain may be possible as far south as the Santa Cruz
Mountains early Thursday. Forecast models continue to differ on
timing and exact location of each weather system that may bring
rainfall to the region. Thus, confidence in the details at this
point remains difficult to nail down. However, forecast ensembles
are in good agreement with respect to broad troughing over the
region being the main driver of our weather pattern through late
week and potentially even into the upcoming weekend. As such, look
for temperatures (both daytime and overnight) to remain below
seasonal averages along with chances for precipitation at times
through late week. Again, the greater probabilities of precipitation
and rainfall amounts will be across the North Bay and taper lower as
you move southward across the region. Stay tuned...
&&
.AVIATION...as of 10:38 AM PDT Monday...For the 18Z TAFs. The
front is moving southeastward through the region, with the
boundary passing literally just south of KSFO at the time this
discussion was published. Behind the front to the north is
clearing skies with SCT could bases around 3000 feet, with
occasional 1500 feet. Ahead of the front to the south continues
light rain and BKN/OVC clouds at or just below 1000 feet. The
front should pass south of the Monterey Bay between 20Z and 21Z.
After the front passing, a spare random shower might pop-up
briefly at or near terminals, but no major impacts expected. Rain
accumulation have only been a few hundredths, but enough for wet
runaways. With cold overnight temps and the added moisture, there
is a chance for light patchy shallow fog Tuesday morning, but
confidence was in mostly VFR through the TAF.
The bigger impact to area terminals will be the strong and gusty
northwest winds in the post frontal environment. Winds have
already start gusting between 25 to 30 kts. There is a chance for
up to 40 kt gusts at coastal terminals Monday afternoon. These
winds will likely remain through much of Monday and evening, yet
stay breezy overnight. LLWS is a possible if the surface winds cut
off, but LLWS has only been added to North bay terminals where
confidence was strongest. Tuesday will be windy and VFR.
Vicinity of KSFO...As the front exists, improving conditions are
expected by 19Z, though lingering light showers may crop up at or
around the terminal into the early afternoon. Current IFR cigs
should break up to VFR conditions by 19Z. Gusty onshore winds
return Monday afternoon, persisting through the evening. Winds may
have a lull early Tuesday morning, but increase Tuesday afternoon
with VFR conditions.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...MVFR with the chance for IFR conditions for both
cigs and vis as the rain moves down the coast. VFR conditions will
return after 21Z when the front moves southward. Slight chance for
lingering showers in the post-frontal environment, but conditions
should dry out. Winds increase and be southwesterly before the
front, then turn to the northwest after the front Monday
afternoon with gusts between 25 to 30 kts possible. With cool
overnight temperatures and an influx of moisture, there is a
chance for low clouds to build up along the mountain ranges, but
confidence is too low to add to the TAF at this time. Tuesday will
be VFR and breezy.
&&
.MARINE...as of 02:44 PM PDT Monday...Skies have cleared as the
cold front moves southward past Point Sur. Northwest winds behind
the front have increased with gale force gusts over most of the
waters. Winds will remain gusty through Monday evening, not
diminishing until Tuesday afternoon. The sea state will remain a
wind driven swell between 8 to 10 seconds through mid week. A
brief lull in the winds is forecast on Wednesday before the next
system drops southward for another chance of rain over the waters.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Reyes to Pigeon Pt 0-10 nm until 3 PM
SCA...Pigeon Pt to Pt Pinos 0-10 nm until 3 PM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 3 PM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 PM
GLW...Pt Reyes to Pigeon Pt 0-10 nm until 9 PM
GLW...Pigeon Pt to Pt Pinos 0-10 nm until 9 PM
GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm until 9 PM
GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 9 PM
GLW...Pt Arena to Pt Reyes 0-10 nm until 9 PM
GLW...Pt Arena to Pigeon Pt 10-60 nm until 9 PM
SCA...Mry Bay
SCA...SF Bay until 3 AM
&&
PUBLIC FORECAST: RGass
AVIATION: DK
MARINE: DK
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:08 PM PDT | Small Craft Advisory | MTR | 48 hr | |
| Apr 12, 2:45 AM PDT | Gale Warning | MTR | 18 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.